MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA19
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Death (1802); No Information (3190)
Date of Event 04/13/2020
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2019, crown/prt (cna19, sn# (b)(4)) was indwelled through a midline incision, at the same time, coronally artery bypass graft surgery was performed.The patient had a small annulus and had an aortic regurgitation.At the time of implanting surgery, the surgeon intended to implant edwards' magna 21 mm, but the sizer didn't easily pass the annulus.Therefore crown 19 mm was selected.No abnormalities were observed at the time of implantation.After discharge from the hospital, the patient's condition did not improve so much, and an abnormality was confirmed by echo.Crown was removed on (b)(6) 2020, and part of the stent was deformed into an elliptical shape.Edwards insprirs was implanted after the crown was removed, and the patient subsequently died.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model#: cna19, s/n#: (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.The device was returned to the manufacturer for analysis.A gross and visual inspection was performed.The returned valve prosthesis was received in a plastic jar without storage liquid.Despite the storage dry conditions, the prosthesis was still wet.The valve appeared dark and with the sewing cuff almost completely removed.The returned prosthesis was inspected and a deformation was noted consistent with the description on in the case history: and part of the stent was deformed into an elliptical shape.The pericardium appeared normal and without pre-existing defects.A dark area in a portion of the pericardium of post#1 was detected.The sewing cuff was almost completely removed from the valve.An x-ray analysis confirmed no traces of calcification on the leaflets.An inspection of the stent geometry was performed.The inspection of the stent revealed a deformed structure.In addition, large damaged areas were detected and reasonably identified as contact points with cautery on the basis of the evidence found: traces of burning/plastic re-fused areas between acetylic (stent) and dacron polyester material.Based on the performed analysis, it is not possible to provide a final judgment on the device and the stent shape / geometry.It is not possible to verify if the deformation reported in the complaint is consistent with the large deformation observed in analysis.The deformation of the leaflets suggests a pre-existing deformation of the valve body (stent), however the removal / explant procedure cannot be ruled out as a contributory cause.Considering the alteration on the stent due to the explanting manipulation (contact with cautery), it is not possible to provide a judgement about the entity of the deformation before the explant.In addition, it is not possible to exclude that the deformation is associated with a mishandling during the implanting phase.At this time the root cause can ultimately not be established.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key10064009
Report Number1718850-2020-01081
Device Sequence Number3514810
Product Code LWR
UDI-Device Identifier00896208000504
UDI-Public(01)00896208000504(240)CNA19(17)210531
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
Report Date (Section F) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberCNA19
Device Catalogue NumberCNA19
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/16/2020
Device Age22 MO
Event Location Hospital
Date Report to Manufacturer04/16/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date05/16/2020
Supplement Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age74 YR